Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


A Hilbert-Nagata theorem in
noncommutative invariant theory

Authors: Mátyás Domokos and Vesselin Drensky
Journal: Trans. Amer. Math. Soc. 350 (1998), 2797-2811
MSC (1991): Primary 16W20; Secondary 16R10, 16P40, 16W50, 13A50, 15A72
MathSciNet review: 1475681
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Nagata gave a fundamental sufficient condition on group actions on finitely generated commutative algebras for finite generation of the subalgebra of invariants. In this paper we consider groups acting on noncommutative algebras over a field of characteristic zero. We characterize all the T-ideals of the free associative algebra such that the algebra of invariants in the corresponding relatively free algebra is finitely generated for any group action from the class of Nagata. In particular, in the case of unitary algebras this condition is equivalent to the nilpotency of the algebra in Lie sense. As a consequence we extend the Hilbert-Nagata theorem on finite generation of the algebra of invariants to any finitely generated associative algebra which is Lie nilpotent. We also prove that the Hilbert series of the algebra of invariants of a group acting on a relatively free algebra with a non-matrix polynomial identity is rational, if the action satisfies the condition of Nagata.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 16W20, 16R10, 16P40, 16W50, 13A50, 15A72

Retrieve articles in all journals with MSC (1991): 16W20, 16R10, 16P40, 16W50, 13A50, 15A72

Additional Information

Mátyás Domokos
Affiliation: Mathematical Institute of the Hungarian Academy of Sciences, Budapest, P.O. Box 127, H-1364, Hungary

Vesselin Drensky
Affiliation: Institute of Mathematics and Informatics, Bulgarian Academy of Sciences, Acad. G. Bonchev Str., Block 8, 1113 Sofia, Bulgaria

PII: S 0002-9947(98)02208-9
Keywords: T-ideals, algebras with polynomial identity, noncommutative invariant theory, algebra of invariants, rational Hilbert series
Received by editor(s): June 5, 1996
Additional Notes: The first author was partially supported by Hungarian National Foundation for Scientific Research Grant no. F023436.
The second author was partially supported by Grant MM605/96 of the Bulgarian Foundation for Scientific Research.
Article copyright: © Copyright 1998 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia